MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM/ANT/F/MULTILOC PROXIMAL HUMERAL NAIL; ROD, FIXATION, INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM/ANT/F/MULTILOC PROXIMAL HUMERAL NAIL; ROD, FIXATION, INTRAMEDULLARY
Catalog Number 03.019.009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2018, an open reduction internal fixation with multiloc humeral nail was performed for a proximal humeral fracture.The devices were checked after the surgery and the nurse found the aiming arm had broken.The surgery was completed successfully without any delay.The surgeon stated that if the part had come off during insertion of the nail, and it had remained in the patient, the operation would have been delayed.Patient outcome is unknown.Concomitant devices: multiloc humeral nail (part: unknown, lot: unknown, quantity: 1).This report is for an aiming arm for multiloc proximal humeral nail.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported on (b)(6) 2018, an open reduction internal fixation with multiloc humeral nail was applied to surgery for the proximal humeral fracture.The devices were checked after the surgery and it was found out that there was a small black part, it was confirmed to be a part of the aiming arm.It was reported that the actual problem was not the device was broken, but the pin came off the device.The surgery was completed successfully without any delay, the surgeon complained saying that, if the part had come off during inserting of the nail and it had remained in the patient, the operation would have been delayed.The patient outcome is unknown.Concomitant device reported: unknown multiloc humeral nail (part#unknown, lot#unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Updated complaint description lot number received.Device received.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A device history record (dhr) review was conducted: part: 03.019.009 lot: 8442581 manufacturing site: haegendorf release to warehouse date: 19.Jun.2013 the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the shipped device 03.019.09, ¿aim-arm ant f/ml hum nail syst¿ with lot number 8442581 is in a very good condition.No special or heavily used look.According the complaint description the visual inspection took place.The complaint device was inspected for broken pieces, missing components or damage areas and damage spots.No damage, broken pieces or missing components was found on the instrument.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM/ANT/F/MULTILOC PROXIMAL HUMERAL NAIL
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8206290
Report Number8030965-2018-59325
Device Sequence Number2640829
Product Code HSB
UDI-Device Identifier07611819425590
UDI-Public(01)07611819425590
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.009
Device Lot Number8442581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/15/2019
02/11/2019
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date01/31/2019
02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1